Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 11, NWS State College, PA

June 10, 2009Dauphin County, Lancaster County, Lebanon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 10, 2009, 9:55 PM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 9:55 PM EDT (01:55 UTC)
Expired
Jun 11, 2009, 2:00 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 141 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:20 PM EDTFLASH FLOOD3 Se Harrisburg, PASEVERAL AREAS WITH WATER ON ROADS/UNDERPASSESS. INTERSECTION OF SOUTH PAXTANG AVE AND DERRY ST CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 110155
FFWCTP
PAC043-071-075-110600-
/O.NEW.KCTP.FF.W.0011.090611T0155Z-090611T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
955 PM EDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL LANCASTER COUNTY...
  SOUTHWESTERN LEBANON COUNTY...
  SOUTHERN DAUPHIN COUNTY...

* UNTIL 200 AM EDT...

* AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES   
AND RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN FROM A LINE OF 
THUNDERSTORMS OVER SOUTHERN DAUPHIN...SOUTHWESTERN LEBANON AND WEST 
CENTRAL LANCASTER COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELIZABETHTOWN...MOUNT JOY...PALMYRA...COLONIAL PARK...HARRISBURG...
  HERSHEY...HUMMELSTOWN...LINGLESTOWN...MIDDLETOWN...PROGRESS AND
  STEELTON.

ADDITIONAL RAINFALL MAY REACH AN INCH OR MORE BEFORE 11 PM. 

FLOODING ON ROUTE 283 JUST OUTSIDE OF HARRISBURG WAS REPORTED TO 
LOCAL LAW ENFORCEMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4005 7653 4006 7654 4005 7656 4007 7664
      4014 7674 4018 7676 4026 7690 4029 7692
      4032 7691 4044 7656 4002 7644

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WGUS71 KCTP 110230
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1030 PM EDT WED JUN 10 2009

PAC043-071-075-110600-
/O.CON.KCTP.FF.W.0011.000000T0000Z-090611T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-LEBANON PA-DAUPHIN PA-
1030 PM EDT WED JUN 10 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHERN DAUPHIN...SOUTHWESTERN LEBANON AND WEST CENTRAL LANCASTER
COUNTIES...

AT 1026 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER SOUTHERN DAUPHIN COUNTY. SEVERAL ROADS...ESPECIALLY 
UNDERPASSES...HAVE FLOODED. ONE INTERSECTION AT PAXTANG AVENUE AND 
DERRY STREET HAS BEEN CLOSED DUE TO HIGH WATER. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELIZABETHTOWN...MOUNT JOY...PALMYRA...COLONIAL PARK...HARRISBURG...
HERSHEY...HUMMELSTOWN...LINGLESTOWN...MIDDLETOWN...PROGRESS AND
STEELTON.

THE RAIN IS TAPERING OFF IN DAUPHIN COUNTY...WITH ONLY ANOTHER 
QUARTER TO HALF AN INCH OF RAIN EXPECTED THROUGH MIDNIGHT. 

THE HEAVIEST RAIN IS CURRENTLY OVER SOUTHERN LEBANON AND 
NORTHWESTERN LANCASTER COUNTIES...MOVING EAST AND ALSO LIGHTENING UP 
AS IT DOES SO. ADDITIONAL RAINFALL OF UP TO AN INCH AND A HALF IS 
POSSIBLE IN THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4005 7653 4006 7654 4005 7656 4007 7664
      4014 7674 4018 7676 4026 7690 4029 7692
      4032 7691 4044 7656 4002 7644

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:55 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 10, 8:55 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 PM EDT WED JUN 10 2009

.SYNOPSIS...
A FRONTAL SYSTEM WILL REMAIN NEARLY STATIONARY OVER THE REGION
PROVIDING THE FOCUS FOR UNSETTLED WEATHER THROUGH THE END OF THE
WEEK. DRIER AIR WILL MOVE IN FOR THE WEEKEND BEFORE HUMIDITY AND
MORE SCATTERED SHOWERS AND THUNDERSTORMS RETURN FOR NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 AM THURSDAY MORNING/...
LATEST MESO ANAL SHOWS A WEAK LOW CENTERED INVOF POTTER/TIOGA
COS...WITH A LEE SFC TROUGH AXIS EXTENDING SSWWD THROUGH THE SUSQ
VLY BACK INTO THE SCENT MTNS. ISOLD/SCT CONVECTION CONTINUES TO
DEVELOP OVER THIS AREA IN A RATHER MOIST AND STILL MARGINALLY
UNSTABLE ENVIRONMENT. SHEAR SEEMS MODEST AT BEST AS STORMS ARE
HAVING DIFFICULTY SUSTAINING UPDRAFTS...WITH THE STRONGEST HIGH
REFLECTIVITY CORES ALOFT ONLY REACHING THE FREEZING LVL. THE
MEDIUM CAPE/RELATIVELY LOW SHEAR ENVIRONMENT SUGGESTS LCLY HEAVY
DOWNPOURS /GIVEN HI PWS/ WITH A VERY LOW WIND/HAIL THREAT THROUGH
03Z AS STORMS PROPAGATE SLOWLY TO THE EAST. IR SATL IMAGERY SHOWS
THE COLDEST CLOUD TOPS STREAMING EWD INTO XTRME ERN PENN/NJ...AS
UPPER LEVEL SUPPORT CONTINUES TO PUSH EWD TWD THE MID ATLC COAST.

LOOK FOR AREAS OF FOG TO DEVELOP AFTER MIDNIGHT WITH SOME BREAKS
IN THE CLOUDS EVIDENT UPSTREAM.

&&

.SHORT TERM /THURSDAY/...
WARM FRONT LIFTING ACROSS THE AREA THU WILL KEEP THE UNSETTLED
CONDITIONS GOING INTO AT LEAST EARLY FRIDAY. OPERATIONAL MODELS
AND ENSEMBLES AGREE IN KEEPING A VERY HUMID AIRMASS IN PLACE WITH
PWATS RUNNING BETWEEN ABOUT 1.25-1.75...OR ANYWHERE FROM 1-3 STD
DEV ABOVE NORMAL. SHORT TERM ATTENTION WILL NEED TO CENTER ON
WHERE THE BOUNDARY SETS UP...POSSIBLY PROVIDING THE FOCUS FOR
LOCALLY HEAVY DOWNPOURS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
GEFS SHOWS A PRETTY HIGH PROBABILITY OF AT LEAST AN INCH OF RAIN
THROUGH 12Z FRIDAY CENTERED OVER MUCH OF EASTERN PA WHILE THE NEW
SREF SHOWS A SMALLER PROBABILITY IN ABOUT THE SAME TIME FRAME
CENTERED OVER CENTRAL PA. WITH CONVECTION LIKELY DRIVING THE
CIRCUMSTANCES...ITS IMPOSSIBLE AT THIS RANGE TO ACCURATELY ZERO
IN ON WHERE THE BIGGEST THREAT WILL BE BUT WITH SUCH A SOUPY
AIRMASS UPSTREAM POISED TO SET UP SHOP OVER THE AREA...THE
POTENTIAL FOR FLOODING RAINS CANNOT BE DISCOUNTED.

SURFACE HIGH PRESSURE BUILDS IN FOR SAT AND SUN WITH DRIER AIR AND
TEMPS THAT SHOULD RUN VERY NEAR SEASONAL NORMALS. UPPER FLOW
BEGINS TO AMPLIFY AGAIN BY EARLY NEXT WEEK AS A TROF GETS
ESTABLISHED OVER THE NERN US. THIS WILL MAKE US VULNERABLE TO SOME
SHOWERS TO BEGIN THE NEW WEEK.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
AREA OF CLOUDS AND SHOWERS ARE MOVING TOWARD THE AREA FROM OHIO IN
ASSOCIATION WITH A WAVE RIDING ALONG THE STALLED FRONTAL BOUNDARY.
CURRENT CONDITIONS ARE VFR AT ALL SITES WITH SOME HAZE.

AS THE WAVE MOVES ACROSS THE STATE TONIGHT...RAIN AND A FEW
THUNDERSTORMS WILL DEVELOP FROM SOUTHWEST TO NORTHEAST. EXPECT
CONDITIONS TO FALL TO MVFR THEN IFR AFTER 11/06Z. THIS WILL
CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD SO DID NOT
TRY TO GET TO CUTE TOWARD THE TAIL END OF THE FORECAST. MAINLY
MVFR CONDITIONS FOR THIS EVENT.

OUTLOOK...
THUR-FRI...MVFR OCNL IFR. PERIODS OF SHRA/TSRA.
SAT-SUN...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...STEINBUGL
SHORT TERM...GARTNER/RXR
LONG TERM...RXR
AVIATION...TYBURSKI
Hazardous weather outlook, Jun 10, 9:52 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
952 PM EDT WED JUN 10 2009

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-120200-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
952 PM EDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

HEAVY SHOWERS AND SCATTERED...SLOW MOVING THUNDERSTORMS WILL
BRING ANOTHER 1 TO 2 INCHES OF RAINFALL TO SOME LOCATIONS IN JUST
A 60 TO 90 MINUTE PERIOD TONIGHT. THIS HEAVY RAIN WILL LEAD TO
RAPID RISES ON STREAMS AND CREEKS AND PRODUCE FLOODING OF POOR
DRAINAGE AREAS IN CITIES AND TOWNS. THE HEAVIEST RAIN WILL BE
CONFINED TO THE REGION NEAR AND TO THE SOUTH OF INTERSTATE 81.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN THURSDAY
AFTERNOON AND EVENING.

PAZ004>006-010>012-037-041-042-120200-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
952 PM EDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

In the hours before

Local storm report, Jun 10, 7:06 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     3 SE YORK               39.93N 76.69W
06/10/2009                   YORK               PA   TRAINED SPOTTER

            TREES DOWN NEAR MILE MARKER 217 ON I-83

0333 PM     HAIL             3 SE YORK               39.93N 76.69W
06/10/2009  E0.88 INCH       YORK               PA   TRAINED SPOTTER

0350 PM     HAIL             WINDSOR                 39.92N 76.58W
06/10/2009  E0.88 INCH       YORK               PA   BROADCAST MEDIA

            NICKEL SIZE HAIL SHREDDED BRANCHES OFF TREES.

0400 PM     HAIL             SPRY                    39.91N 76.69W
06/10/2009  E0.75 INCH       YORK               PA   COUNTY OFFICIAL

            911 CENTER REPORTED PENNY SIZE HAIL.

0425 PM     TSTM WND DMG     SEVEN VALLEYS           39.85N 76.77W
06/10/2009                   YORK               PA   PUBLIC

            911 CENTER RELAYED REPORT OF TREES DOWN ALONG SEVEN
            VALLEYS ROAD.

0435 PM     FLASH FLOOD      S SPRING GROVE          39.88N 76.86W
06/10/2009                   YORK               PA   COUNTY OFFICIAL

            911 CENTER REPORTED 2 ACTIVE WATER RESCUES IN PROGRESS.

0510 PM     HAIL             MOUNT UNION             40.38N 77.88W
06/10/2009  E0.75 INCH       HUNTINGDON         PA   TRAINED SPOTTER

0525 PM     TSTM WND DMG     GLEN ROCK               39.79N 76.73W
06/10/2009                   YORK               PA   PUBLIC

            911 CENTER RELAYED REPORT OF TREES DOWN.

0600 PM     HAIL             RICHLAND                40.36N 76.26W
06/10/2009  E0.88 INCH       LEBANON            PA   PUBLIC

0606 PM     HAIL             1 E MYERSTOWN           40.37N 76.29W
06/10/2009  E1.00 INCH       LEBANON            PA   TRAINED SPOTTER

&&

MACH
Special weather statement, Jun 10, 7:25 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT WED JUN 10 2009

PAZ066-110000-
LANCASTER PA-
725 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LANCASTER COUNTY...

AT 724 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
ADAMSTOWN...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR ADAMSTOWN AROUND 730 PM AND CHURCHTOWN AROUND
800 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 283
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222 FROM THE
PENNSYLVANIA TURNPIKE TO THE BERKS COUNTY LINE...ROUTE 322 NEAR THE
CHESTER COUNTY LINE.

LAT...LON 4013 7590 4011 7593 4006 7594 4026 7615
      4030 7612 4015 7589 4014 7589

EXPERIMENTAL

FORECASTER: DANGELO
Special weather statement, Jun 10, 7:42 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT WED JUN 10 2009

PAZ064-110045-
ADAMS PA-
742 PM EDT WED JUN 10 2009

...STRONG THUNDERSTORMS WILL AFFECT ADAMS COUNTY...

AT 739 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED JUST
WEST OF GETTYSBURG...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE. HEAVY
RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL AFFECT FAIRFIELD AROUND 745 PM...GETTYSBURG
AROUND 750 PM...CARROLL VALLEY AROUND 800 PM...BONNEAUVILLE AROUND
840 PM AND GERMANTOWN AROUND 845 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 97.

LAT...LON 3997 7726 3980 7699 3972 7700 3972 7747

EXPERIMENTAL

FORECASTER: DANGELO
Special weather statement, Jun 10, 8:06 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT WED JUN 10 2009

PAZ035-036-110100-
FRANKLIN PA-FULTON PA-
806 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND EAST
CENTRAL FULTON COUNTIES THROUGH 9 PM EDT...

AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF GREENCASTLE...MOVING EAST NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT OCCASIONAL...CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR FORT LOUDON AROUND 815 PM...ST. THOMAS AROUND
845 PM AND CHAMBERSBURG AROUND 900 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 7 AND 18.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 4009 7761 3982 7756 3979 7797 3984 7807
      3992 7808

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 10, 8:55 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 PM EDT WED JUN 10 2009

PAZ046-049-052-110200-
NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-UNION PA-
855 PM EDT WED JUN 10 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN UNION...NORTHWESTERN
NORTHUMBERLAND AND SOUTH CENTRAL LYCOMING COUNTIES...

AT 851 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
SALLADASBURG TO MCCALL DAM STATE PARK...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR WILLIAMSPORT AROUND 920 PM...COGAN STATION
AROUND 930 PM AND LOYALSOCKVILLE AROUND 1000 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-80 BETWEEN MILE MARKERS 199 AND 203...AND I-180
BETWEEN MILE MARKERS 5 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...AND
ROUTE 220.

LAT...LON 4113 7674 4112 7675 4104 7714 4107 7714
      4109 7719 4123 7723 4136 7695 4136 7689

EXPERIMENTAL

FORECASTER: DANGELO
Special weather statement, Jun 10, 9:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EDT WED JUN 10 2009

PAZ036-110130-
FRANKLIN PA-
908 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...

AT 906 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENCASTLE...
MOVING SLOWLY SOUTHWEST AT 5 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY PRODUCE
LOCALIZED MINOR FLOODING OF ROADS AND POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR GREENCASTLE AROUND 930 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 18.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

LAT...LON 3986 7790 3996 7760 3981 7748 3971 7766
      3972 7780

EXPERIMENTAL

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:06 PM EDTSpecial Weather StatementCTPFranklin54 min
Jun 10, 8:14 PM EDTAreal Flood AdvisoryCTPCumberland, Perry2 hr
Jun 10, 8:55 PM EDTSpecial Weather StatementCTPLycoming65 min
Jun 10, 9:06 PM EDTAreal Flood AdvisoryCTPFranklin114 min
Jun 10, 9:08 PM EDTSpecial Weather StatementCTPFranklin22 min
Jun 10, 9:23 PM EDTFlash Flood WarningCTPFranklin3 hr
Jun 10, 9:40 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, York3 hr
Jun 10, 10:57 PM EDTAreal Flood AdvisoryCTPLebanon, Schuylkill2 hr
Jun 11, 4:04 AM EDTFlash Flood WatchCTPAdams, Bedford, Blair, Cambria, Centre, Clinton and 21 more23 hr
Jun 11, 5:00 PM EDTSpecial Weather StatementCTPJuniata60 min
Jun 11, 5:38 PM EDTAreal Flood AdvisoryCTPElk, McKean, Warren112 min
Jun 11, 6:16 PM EDTSpecial Weather StatementCTPBedford29 min
Jun 11, 7:08 PM EDTSpecial Weather StatementCTPHuntingdon67 min

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.